MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 11MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 11MM X 30MM; SCREW, FIXATION, BONE
Model Number 72201789
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lca surgery the device broke when the doctor was doing the graft attachment.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 11x30mm biosure ha screw intended for use in treatment, was not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.Without the screw and pertinent clinical details regarding graft type, tunnel size and patient bone quality an exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not using a tap in hard bone applications.Not preparing the tibial and femoral tunnels in accordance with the accepted surgical technique.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.This investigation could not identify any evidence of product contribution to the reported complaint.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported 11x30mm biosure ha screw, used in treatment, has been returned for evaluation.Visual assessment of the screw confirmed the reported breakage.Approximately 6mm of the distal threads have broken off and were not returned for examination.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specifications.Without the pertinent clinical details regarding graft type and tunnel size an exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not using a tap in hard bone applications.Not preparing the tibial and femoral tunnels in accordance with the accepted surgical techniques.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
BIOSURE HA 11MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9302686
Report Number1219602-2019-01395
Device Sequence Number2104313
Product Code HWC
UDI-Device Identifier03596010611857
UDI-Public03596010611857
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model Number72201789
Device Catalogue Number72201789
Device Lot Number50807335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer12/06/2019
01/27/2020
Initial Report FDA Received Date11/10/2019
Supplement Report FDA Received Date12/11/2019
01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR